MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR 3D KNEE; EMPOWR 3D KNEETM INS, 6L 14MM, VE

ENCORE MEDICAL L.P. EMPOWR 3D KNEE; EMPOWR 3D KNEETM INS, 6L 14MM, VE
Model Number 341-14-706
Health Effect - Clinical Code Fall (1848)
Date of Event 05/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was due to patient fall.The previous surgery and the revision detailed in this investigation occurred over 31 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on- going issues that are in need of review.The root cause of this complaint was a revision surgery due to patient fall.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's event.Agent has clearly mentioned that the "patient had fallen and doctor thought that the patella was ruptured but it was not so he did change the insert" it seems that the event may have possibly occurred due to lack of post-operative care, patient activities or trauma.Due to the short time between the previous and revision surgery, the event may have been possibly occurred due to patient non-compliance with medical instructions.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.
 
Event or Problem Description
Revision surgery - due to the patient having fallen.The surgeon thought that the patella was ruptured but it was not, but he did change the insert.

Brand Name
EMPOWR 3D KNEE
Common Device Name
EMPOWR 3D KNEETM INS, 6L 14MM, VE
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8680804
Report Number1644408-2019-00516
Device Sequence Number2292790
Product Code JWH
UDI-Device Identifier00888912167031
UDI-Public(01)00888912167031
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K143242
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/26/2023
Device Model Number341-14-706
Device Catalogue Number341-14-706
Device Lot Number130T1036
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2019
Initial Report FDA Received Date06/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR